MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120408
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth and weight were not provided.Procode is krd/hcg.The initial reporter phone and email address are not available / reported.[conclusion]: the event was reported via the sterling study.A 47-year-old female patient with no reported relevant medical history underwent balloon assisted coil embolization of a ruptured right anterior communicating artery (acom) aneurysm (hunt & hess grade 2) on (b)(6) 2021.On (b)(6) 2021, the patient had aneurysm retreatment with stent and coils.On (b)(6) 2021, immediate pre-procedure angiography revealed a ruptured right acom bifurcation aneurysm with the following dimensions: height 4.7mm, dome 4.2mm, maximum aneurysm diameter 5.1mm, neck size 2.7mm, and dome-to-neck ratio 1.6mm.The parent vessel diameter was 2.7mm.Balloon-assisted coil embolization was subsequently performed with the implantation of one 4mm x 8cm galaxy g3 xsft (glx120408 / 30513172) and one 2mm x 6cm galaxy g3 mini (glm920060 / 30490134) via an sl-10® microcatheter (stryker).There was no microcatheter kickback (loss of access to aneurysm) experienced during the procedure.Heparin was administered intra-operatively.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coil was successfully implanted at the target site with 22% angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class iiia: residual aneurysm with contrast within coil interstices.The reason additional coils were not placed was because of ¿wide neck and high risk of coil prolapse from subsequent if placed acutely.First coil poorly conformed.¿ the patient was discharged home with self-care on (b)(6) 2021.The patient underwent aneurysm retreatment on (b)(6) 2021 due to residual neck.Two target 360 nano coils (stryker) and one neuroform atlas stent (stryker) were placed with complete aneurysm obliteration.The patient was discharged home with self-care on the following day.The complaint coils remain implanted and is thus not available for evaluation.Additional information was received on (b)(6) 2022.The information indicated that the retreatment procedure was not planned; it was decided based on final results from initial coiling, and not due to any development of aneurysm recanalization.The patient¿s aneurysm was not intended to be treated in a staged fashion at initial presentation.However, at the end of her first coiling procedure it become clear that she would need to return in the short to medium term to have the remaining aneurysm neck treated with stent-assisted coiling.The first coil did not form a decent frame with appropriate protection of the aneurysm neck despite repositioning.The coil size was determined to be appropriate at the time.Subsequent coils preferentially filled the dome and rupture point, and it was determined that the residual aneurysm could be left safely in the short term with adequate aneurysm protection achieved.The safest option moving forward was to bring patient back at one month or so when out of the hydrocephalus and spasm window where dual antiplatelet therapy would be safe with a view to stent-assisted coiling of the residual neck.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (30513172) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Poor coil conformability is a known potential procedural complication associated with the galaxy g3 xsft coil.With the information provided, the root cause of the poor coil conformability cannot be confirmed.However, there are clinical and procedural factors including aneurysm/vessel characteristics, device selection, and operator technique that may have contributed to the reported event.There is no indication that the event is related to the device design or manufacturing process.The issue of poor coil conformability is classified as an mdr reportable ¿malfunction¿ with the following rationale: this issue could result in compartmentalization and incomplete packing of the aneurysm.This poses a risk for a bleed and/or the need for additional intervention at a later date.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the sterling study.A 47-year-old female patient with no reported relevant medical history underwent balloon assisted coil embolization of a ruptured right anterior communicating artery (acom) aneurysm (hunt & hess grade 2) on (b)(6) 2021.On (b)(6) 2021, the patient had aneurysm retreatment with stent and coils.On (b)(6) 2021, immediate pre-procedure angiography revealed a ruptured right acom bifurcation aneurysm with the following dimensions: height 4.7mm, dome 4.2mm, maximum aneurysm diameter 5.1mm, neck size 2.7mm, and dome-to-neck ratio 1.6mm.The parent vessel diameter was 2.7mm.Balloon-assisted coil embolization was subsequently performed with the implantation of one 4mm x 8cm galaxy g3 xsft (glx120408 / 30513172) and one 2mm x 6cm galaxy g3 mini (glm920060 / 30490134) via an sl-10® microcatheter (stryker).There was no microcatheter kickback (loss of access to aneurysm) experienced during the procedure.Heparin was administered intra-operatively.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coil was successfully implanted at the target site with 22% angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class iiia: residual aneurysm with contrast within coil interstices.The reason additional coils were not placed was because of ¿wide neck and high risk of coil prolapse from subsequent if placed acutely.First coil poorly conformed.¿ the patient was discharged home with self-care on (b)(6) 2021.The patient underwent aneurysm retreatment on (b)(6) 2021 due to residual neck.Two target 360 nano coils (stryker) and one neuroform atlas stent (stryker) were placed with complete aneurysm obliteration.The patient was discharged home with self-care on the following day.The complaint coils remain implanted and is thus not available for evaluation.Additional information was received on 21-jan-2022.The information indicated that the retreatment procedure was not planned; it was decided based on final results from initial coiling, and not due to any development of aneurysm recanalization.The patient¿s aneurysm was not intended to be treated in a staged fashion at initial presentation.However, at the end of her first coiling procedure it become clear that she would need to return in the short to medium term to have the remaining aneurysm neck treated with stent-assisted coiling.The first coil did not form a decent frame with appropriate protection of the aneurysm neck despite repositioning.The coil size was determined to be appropriate at the time.Subsequent coils preferentially filled the dome and rupture point, and it was determined that the residual aneurysm could be left safely in the short term with adequate aneurysm protection achieved.The safest option moving forward was to bring patient back at one month or so when out of the hydrocephalus and spasm window where dual antiplatelet therapy would be safe with a view to stent-assisted coiling of the residual neck.

Brand Name
GALAXY G3 XSFT 4MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13319973
Report Number3008114965-2022-00031
Device Sequence Number1648410
Product Code KRD
UDI-Device Identifier10886704077732
UDI-Public10886704077732
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberGLX120408
Device Catalogue NumberGLX120408
Device Lot Number30513172
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Initial Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 MINI 2MM X 6CM; SL-10® MICROCATHETER (STRYKER)
Patient Age47 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American